A Reminder to Avoid Acetaminophen

acetaminophen tablets imageIt has been documented since the 1980′s that acetaminophen is extremely toxic to the liver.*

Acetaminophen breaks down very quickly, and rapidly depletes one of the liver’s workhorses, glutathione. When glutathione is depleted, there is an increase of free radical damage to our liver cells.*

The good news is that a very safe nutrient called N-acetyl cysteine enhances the production of glutathione and neutralizes the toxic impact of acetaminophen on the liver.*

Logically, one would think, “Why not combine the two and make a product with both N-acetyl cysteine and acetaminophen?”

Well, the FDA requires that when a drug and supplement are combined, the combination must be filed as a new drug, which can cost up to 100 million dollars and take ten plus years – so that never happened.

Each year, poison control centers receive over 100,000 calls for acetaminophen poisoning. Then, there are the 56,000 emergency room visits, 26,000 hospitalizations, and more than 450 deaths due to liver failure.*

Interestingly, many of the drugs that contained acetaminophen have been taken off the market, but acetaminophen is still allowed to be sold in its pure form. It wasn’t until 2004 that the FDA finally required all acetaminophen manufacturers to put a health warning on the label.

If you must take acetaminophen, be sure to take it with an equal amount of N-acetyl cysteine.*

Unfortunately, most over-the-counter pain killers pose issues, like increasing the risk of stomach bleeding. I treat a lot of chronic pain in my practice and suggest the following:

  • Natural Inflammation Support:

- Boswellia
- Fish Oils
- MSM
- Turmeric


  • Change Your Diet and Detox:

- The 3-Season Diet
- The Colorado Cleanse or Short Home Cleanse

 

  • Proper Musculo-Skeletal Care

- Chiropractic – I prefer Active Release Technique
- Physical Therapy
- Therapeutic Massage – Rolfing and other soft tissue techniques

 

*Source
Life Extension Mag. William Faloon. Deadly FDA Neglect. July 2010


Join the Community Conversation!

* Please Note: We cannot effectively or legally answer personal health questions here, for further assistance please consider a personalized Ayurvedic Consultation.